Label: information for the user
FormulaExpec 13.33 mg/ml honey-flavored syrup
Guaifenesina
Read this label carefully before starting to take this medication,
because it contains important information for you.
- Keep this label, as you may need to read it again.
- If you need advice or more information, consult your pharmacist.
- If you experience adverse effects, consult your doctor or pharmacist or nurse even if they are not listed in this label. See section 4.
- You should consult a doctor if you worsen, if symptoms are accompanied by
high fever, skin eruptions or persistent headache, or if they do not improve
after 7 days of treatment.
1. What is FormulaExpec and what it is used for
2. What you need to know before starting to take FormulaExpec
3. How to take FormulaExpec
4. Possible adverse effects
5. Storage of FormulaExpec
6. Contents of the container and additional information
Guaifenesina, the active ingredient of this medication, belongs to the group of medications known as expectorants.
This medication is indicated to relieve productive cough by reducing phlegm (mucus), facilitating its expulsion for adults and children aged 6 years and above.
Consult a doctor if symptoms worsen or do not improve after 7 days of treatment.
Do not take FormulaExpec:
- if you areallergic(hypersensitive) to the active ingredient or to any of the other components of this medication (listed in section 6).
- if you have porphyria, a metabolic disease.
- if you are under 6 years old, as this medication is not suitable for children under this age.
Warnings and precautions
Consult your doctor, pharmacist, or nurse before starting to take this medication if:
- you have hadcoughsfor more than 7 days or if your cough is recurrent or accompanied byfever, rashorpersistent headache.
- you have chronic or persistent cough, such as that associated withasthma, smoking, chronic bronchitis, and emphysema (severe lung disease)
- you have a cough with a large amount ofmucus(phlegm)
- you have severe liver or kidney problems.
- you are diabetic or have difficulty digesting some sugars.
Interference with diagnostic tests
If you are to undergo any diagnostic tests (including blood and urine analyses…), it is essential to inform your doctor or nurse that you are taking or have recently taken this medication, as it may affect some test results.
Inform your doctor and discontinue taking this medication 48 hours before the determination of urine 5-hydroxyindoleacetic acid (5-HIAA) and vanillylmandelic acid (VMA), which are specific tests for tumors.
Children and Adolescents
Children under 6 years old should not take this medication as it is contraindicated.
FormulaExpec with other medications
Inform your doctor or pharmacist if you are taking, have taken recently, or may need to take any other medication.
• Do not take this medication with other medications to
suppress coughs (antitussives or cough suppressants)
FormulaExpec with food, drinks, and alcohol
You can take this medication with or without food.
Do not consume alcohol while taking this medication.
Pregnancy, Breastfeeding, and Fertility
If you are pregnant or breastfeeding, or think you may be pregnant, consult your doctor or pharmacist before using this medication.
This medication should not be used during pregnancy unless prescribed by a doctor.
Do not take this medication if you are breastfeeding unless prescribed by a doctor.
Driving and operating machinery
FormulaExpec is not expected to affect your ability to drive or operate machinery.
However, if you experience dizziness, do not drive or operate machinery.
FormulaExpec contains saccharose, ethanol, sodium, propylene glycol, and sodium benzoate:
This medication contains saccharose. If your doctor has indicated that you have intolerance to certain sugars, consult with them before taking this medication. Patients with diabetes mellitus should note that this medication contains 5.55 g of saccharose per dose.
This medication contains 5.256% by volume of ethanol (alcohol), which corresponds to 597 mg per 15 ml. The amount in each dose of 15 ml of this medication is equivalent to less than 12 ml of beer and 5 ml of wine. The small amount of alcohol in this medication will have no perceptible effect.
This medication contains 27.9 mg of sodium (main component of table salt) in each dose (15 ml), which is equivalent to 1.40% of the recommended daily maximum sodium intake for an adult.
This medication contains 1,650 mg of propylene glycol in each dose, equivalent to 1,650 mg per 15 ml. If you are pregnant or breastfeeding, do not take this medication unless recommended by your doctor. Your doctor may perform additional checks while you are taking this medication. If you have liver or kidney insufficiency, do not take this medication unless recommended by your doctor. Your doctor may perform additional checks while you are taking this medication.
This medication contains 15 mg of sodium benzoate in each dose equivalent to 15 ml.
Follow exactly the administration instructions for this medication as indicated by your doctor or pharmacist. In case of doubt, consult your doctor or pharmacist again.
The recommended dose is:
Follow exactly the administration instructions for the medication contained in this leaflet or as indicated by your doctor or pharmacist or nurse. In case of doubt, ask your doctor or pharmacist or nurse.
Adults and adolescents 12 years and older:Take 15 ml 3 times a day measured with the dosing cup included in the package. If necessary, repeat the dose every 6 hours. Do not exceed 6 doses in 24 hours. The maximum amount that can be taken in 24 hours is 90 ml divided into several doses.
Use in children and adolescents
Children between 6 and 11 years:Take 10 ml 3 times a day measured with the dosing cup included in the package. If necessary, repeat the dose every 6 hours. Do not exceed 5 doses in 24 hours. The maximum amount that can be taken in 24 hours is 45 ml divided into several doses.
Children under 6 years:Do not administer this medication to children under 6 years.
years.
How to take this medication
Shake the bottle well before taking this medication.
FormulaExpec is taken orally.
Measure the amount to be taken with the dosing cup.
Do not exceed the recommended dose.
You should consult a doctor if it worsens, if symptoms are accompanied by high fever, skin eruptions, or persistent headache, or if it does not improve after 7 days of treatment.
If you take more FormulaExpec than you should
If you take more FormulaExpec than you should, you may experience stomach discomfort, nausea, and drowsiness.
In case of overdose or accidental ingestion, go to a center or call the Toxicological Information Service, phone 91 562 04 20, indicating the medication and the amount ingested.
If you forgot to take FormulaExpec
Do not take a double dose to compensate for the missed doses.
Like all medications, this medication may produce adverse effects,
although not everyone will experience them.
The following may occur: nausea, vomiting, and diarrhea; stomach discomfort, headache
and dizziness.
If you experience any of the following adverse effects, stop taking this
medication and consult a doctor immediately:
• Allergic reactions includingskin eruptions(which may be severe,
including the appearance of blisters, abrasions, and skin peeling)itchingand
redness. Difficulty breathing, swelling in the face, lips, tongue, or
throat.
If you experience adverse effects, consult your doctor or pharmacist even if they are
adverse effects not listed in this prospectus.
Reporting Adverse Effects
If you experience any type of adverse effect, consult your doctor or pharmacist, even if it is a possible adverse effect not listed in this prospectus. You can also report them directly to the Spanish System for Pharmacovigilance of Medicinal Products for Human Use:https://www.notificaram.es. By reporting adverse effects, you can contribute to providing more information about the safety of this medication.
Keep this medication out of the sight and reach of children.
Do not store at a temperature above 25°C.
Do not use this medication after the expiration date that appears on the packaging
after “CAD”. The expiration date is the last day of the month indicated.
Medicines should not be disposed of through drains or in the trash. Dispose of
the packaging and medicines you no longer need at the SIGRE collection pointat the pharmacy. If in doubt
ask your pharmacist how to dispose of the packaging and medicines you no longer need. By doing so, you will help protect the environment.
Composition of FormulaExpec
- The active ingredient is guaifenesin 13.33 mg/ml.
- The other components are: sucrose, propylene glycol, ethanol, sodium citrate,
sodium caramel, citric acid, stearate macrogol, ginger honey flavor, verbena flavor,
sodium benzoate (E-211), polyethylene oxide, sodium saccharin, menthol,
water.
(See also “FormulaExpec contains sucrose, ethanol, sodium, propylene glycol, and sodium benzoate in section 2).
Appearance of the product and contents of the container
FormulaExpec is presented in amber-colored glass bottles with a child-resistant cap. The medication is presented in 120 ml and 180 ml bottles of pale yellow liquid,
with a polystyrene dosing cup with graduation (5 ml, 10 ml, 15 ml, and 30 ml).
Only some container sizes may be commercially marketed.
.
Marketing Authorization Holder:
Laboratorios Vicks, S.L.U
Avda. de Bruselas, 24.
28108, Alcobendas. Madrid
Spain
Local Representative:
Procter & Gamble España, S.A.
Avenida de Bruselas, 24,
28108 Alcobendas. Madrid.
Spain
Responsible for Manufacturing:
Procter & Gamble Manufacturing GmbH
Procter & Gamble Strasse 1,
64521, Gross Gerau
Germany
This leaflet has been approved in: November 2023
The detailed information of this medication is available on the
website of the Spanish Agency for Medicines and Medical Devices (AEMPS).
Have questions about this medication or your symptoms? Connect with a licensed doctor for guidance and personalized care.